Thunderstorm Wind, Tooele
- When
- July 1, 3:30 PM MST
- Where
- Tooele County, 1.73 mi WNW of Pehrson Station
- Measured
- 55 kt (63 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 40.130, -112.380
The Vernon Hill sensor recorded a wind gust of 63 mph.
Thunderstorms in the northern half of Utah produced severe wind gusts over the first two days of July.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SLC wrote it up.
Thunderstorms in the northern half of Utah produced severe wind gusts over the first two days of July.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before the first event at Jul 1, 3:08 PM MST, 22 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SALT LAKE CITY UT 408 PM MDT WED JUL 1 2009 .SYNOPSIS...HIGH PRESSURE WILL SLOWLY SHIFT TO THE EAST THROUGH FRIDAY...ALLOWING MOISTURE TO INCREASE ACROSS THE AREA. A DRIER AIRMASS WILL GRADUALLY SPREAD BACK INTO THE AREA FROM THE WEST OVER THE WEEKEND. && .DISCUSSION...HIGH PRESSURE OVER THE AREA HAS BEGUN MOVING TO THE EAST...ALLOWING MOISTURE TO SURGE UPWARDS ALONG ITS WESTERN EDGE. THIS IS EVIDENT IN THE SHOWERS AND THUNDERSTORMS COVERING MUCH OF THE CWA. WITH RELATIVELY DRY LOW LEVELS...THIS MOISTURE IS MOSTLY CONFINED TO THE MID LEVELS. AS A RESULT...THE MAIN THREAT FROM CONVECTION THIS AFTERNOON IS GUSTY WINDS. THE GOES SOUNDER SHOWS PW VALUES IN EXCESS OF AN INCH OVER NORTHWESTERN ARIZONA. THIS MOISTURE IS EXPECTED TO SPREAD NORTHWARD AND MOVE OVER NORTHERN UTAH OVERNIGHT...RESULTING IN SHOWERS OVER THE NORTH TONIGHT. AS A RESULT...BUMPED POPS IN THE NORTH TONIGHT. MOISTURE WILL CONTINUE SPREADING INTO THE STATE THROUGH FRIDAY...MOISTENING THE LOWER LEVELS. BOTH THE NAM AND GFS SHOW PW VALUES EXCEEDING AN INCH ACROSS MUCH OF THE STATE BY THURSDAY AFTERNOON. A SHORTWAVE DISTURBANCE WILL MOVE ACROSS CENTRAL UTAH THURSDAY...AND IS EXPECTED TO BE A FOCUS FOR CONVECTION. WITH PRECIPITABLE WATER VALUES ALMOST TWO STANDARD DEVIATIONS ABOVE NORMAL...HEAVY RAIN IS EXPECTED OVER MOST OF THE STATE. CLOUD COVER ON FRIDAY WILL LIKELY LIMIT CONVECTIVE INITIATION. HOWEVER...SHORTWAVE DISTURBANCES RIPPLING ACROSS THE AREA DURING THE DAY COULD SERVE TO INITIATE CONVECTION...RESULTING IN ANOTHER DAY OF HEAVY RAIN ACROSS MUCH OF THE FORECAST AREA. LOCAL FLOODING COULD RESULT FROM HEAVY AND INTENSE RAINFALL IN STEEP TERRAIN OR SLOT CANYONS THURSDAY AND FRIDAY. ANYONE PLANNING ANY HOLIDAY ACTIVITIES ACROSS THE REGION...ESPECIALLY SOUTHERN UTAH...SHOULD CONTINUE TO MONITOR THE FORECAST OVER THE NEXT FEW DAYS. MOISTURE WILL BEGIN TO SHIFT EAST SATURDAY. HOWEVER...ENOUGH MOISTURE WILL LINGER TO INITIATE AFTERNOON CONVECTION BEGINNING OVER THE HIGHER TERRAIN. BECAUSE OF THE DECREASING MOISTURE...LESS INTENSE STORMS AND DECREASED AREAL COVERAGE IS EXPECTED FOR INDEPENDENCE DAY. A SHORT LIVED RIDGE WILL BUILD INTO THE AREA SUNDAY...BEGINNING A WARMING...DRYING TREND. A PACIFIC STORM SYSTEM EXPECTED TO IMPACT THE STATE NEXT WEEK WILL SEND A DRY SOUTHWEST FLOW OVER THE STATE BEGINNING EARLY MONDAY...CONTINUING THE DRYING TREND IN TO NEXT WEEK. && .AVIATION...NORTH WINDS WILL CONTINUE AT THE KSLC TERMINAL THROUGH THE EVENING PUSH. HOWEVER...THERE IS A 20 PERCENT CHANCE THAT ERRATIC GUSTY WINDS FROM NEARBY CONVECTION WILL IMPACT THE TERMINAL THROUGH 0300 UTC. SOUTHEAST DRAINAGE WINDS ARE EXPECTED TO DEVELOP BETWEEN 0300-0400 UTC. && .FIRE WEATHER...HIGH PRESSURE OVER THE FOUR CORNERS AREA WILL RESIDE THERE THROUGH FRIDAY BEFORE BEING NUDGED EASTWARD DUE TO A TROUGH MOVING INTO THE PACIFIC NORTHWEST. THE FLOW WILL TURN MORE WESTERLY AND DRY OUT THE REGION OVER THE WEEKEND. IN THE MEANTIME...PRECIPITABLE WATER VALUES WILL CLIMB TO OVER AN INCH ACROSS MOST OF THE REGION THURSDAY INTO THURSDAY NIGHT. IN ADDITION...A SUBTLE UPPER LEVEL DISTURBANCE OVER SOUTHWEST ARIZONA WILL MOVE NORTHWARD INTO SOUTHWEST UTAH THURSDAY AFTERNOON BRINGING A GREATER THREAT OF SHOWERS AND THUNDERSTORMS TO AT LEAST SOUTHERN UTAH. A GRADUAL DECREASE IN MOISTURE WILL OCCUR THIS WEEKEND AS THE FLOW BECOMES MORE WESTERLY. AS A TROUGH DEVELOPS OVER THE PACIFIC NORTHWEST EARLY NEXT WEEK...BREEZY SOUTHWEST WINDS ARE EXPECTED TO BLOW ACROSS THE REGION...ESPECIALLY OVER THE WEST DESERTS. THIS LOOKS TO BE THE FIRST REAL DRYING EPISODE OF THE FIRE SEASON. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...NONE. WY...NONE. && PUBLIC...HOSENFELD/KRUSE FIRE WEATHER...STRUTHWOLF AVIATION...GRAHAM FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 454 AM MDT WED JUL 1 2009 UTZ001>016-019>021-517-518-WYZ021-021200- CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT- SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT- GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS- WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS- WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL- SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH- UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS- SOUTHERN MOUNTAINS-SOUTHWEST WYOMING- 454 AM MDT WED JUL 1 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF UTAH AND SOUTHWEST WYOMING. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS WILL DEVELOP TODAY ACROSS MUCH OF THE AREA. SOME OF THESE STORMS COULD PRODUCE WIND GUSTS IN EXCESS OF 40 MPH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY MOISTURE WILL CONTINUE TO INCREASE OVER THE AREA THROUGH FRIDAY...RESULTING IN INCREASED THUNDERSTORM COVERAGE. GUSTY WINDS ARE POSSIBLE WITH SOME OF THE STORMS. IN ADDITION...LOCALLY HEAVY RAIN WILL BECOME MORE LIKELY FOR THURSDAY AND FRIDAY. THE AIRMASS WILL THEN GRADUALLY DRY THROUGH THE WEEKEND AND INTO EARLY NEXT WEEK. GUSTY SOUTHERLY WINDS COULD DEVELOP FOR THE EARLY PART OF NEXT WEEK...ESPECIALLY ACROSS WESTERN AND SOUTH- CENTRAL UTAH. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
1140 AM MDT WED JUL 01 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM TSTM WND DMG 4 NW MURRAY 40.69N 111.94W
06/30/2009 SALT LAKE UT NWS EMPLOYEE
TREES DOWN NEAR 3800S AND REDWOOD ROAD.
&&
CRKThe Salt Lake City radar (KMTX), 126 km away, was scanning. The volume nearest the first event began at 22:29 UTC.
2 thunderstorm wind. Local standard time, as filed.
The Vernon Hill sensor recorded a wind gust of 63 mph.
The US-40 at Starvation sensor recorded a wind gust of 59 mph. In addition, trees were knocked down in Tabiona near State Route 35.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Utah in 2009Every state in 2009This day in weather historyWarnings in Utah, July 2009
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 188373, 188375.